Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2005, 7:24 PM MDT for El Paso County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 7:24 PM MDT (01:24 UTC)
- Expired
- Jun 19, 2005, 8:11 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 200124 SVRPUB COC041-200230- /O.NEW.KPUB.SV.W.0078.050620T0124Z-050620T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 724 PM MDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES NORTHERN COLORADO SPRINGS * UNTIL 830 PM MDT. * AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...AND WAS MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NORTH CENTRAL COLORADO SPRINGS THROUGH 800 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476 $$
3 follow-up statements
000 WWUS55 KPUB 200135 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 735 PM MDT SUN JUN 19 2005 COC041-200230- /O.CON.KPUB.SV.W.0078.000000T0000Z-050620T0230Z/ EL PASO CO- 735 PM MDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN EL PASO COUNTY UNTIL 830 PM MDT... AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR ABOUT 7 MILES NORTHWEST OF COLORADO SPRINGS... MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER COLORADO SPRINGS THROUGH 810 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476 $$
000 WWUS55 KPUB 200153 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 753 PM MDT SUN JUN 19 2005 COC041-200230- /O.CON.KPUB.SV.W.0078.000000T0000Z-050620T0230Z/ EL PASO CO- 753 PM MDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN EL PASO COUNTY UNTIL 830 PM MDT... AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR BLACK FOREST...OR ABOUT 9 MILES NORTHEAST OF COLORADO SPRINGS... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER FALCON BY 800 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476 $$
000 WWUS55 KPUB 200211 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 811 PM MDT SUN JUN 19 2005 COC041-200221- /O.CAN.KPUB.SV.W.0078.000000T0000Z-050620T0230Z/ EL PASO CO- 811 PM MDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY HAS BEEN CANCELED... AT 809 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:49 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 19, 2:49 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT SUN JUN 19 2005 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY...WARM RIDGE CONTINUES TO DOMINATE THE WEATHER OVER THE FORECAST AREA. AT 2PM PUEBLO DEW POINT WAS 29 AND LA JUNTA WAS 54. ISOLATED THUNDERSTORM DEVELOPED ALONG THAT BOUNDARY. MOIST PLUME SHOWING UP ON WATER VAPOR IMAGERY OVER WESTERN NEW MEXICO SPREADING INTO SOUTHERN COLORADO. SOUNDINGS SUGGEST BEST MOISTURE IS 500-300MB. TONIGHT...EVENING HOURS WILL SEE SOME ISOLATED DRY CONVECTION BUT IT WONT LAST LONG PAST SUNSET. LACK OF EVEN A WEAK SHORT WAVE SUGGESTS THAT THINGS WILL DIE DOWN AFTER SURFACE HEATING IS LOST. MAY SEE SOME PATCHY LOW CLOUDS OVER THE EAST WHERE DEW POINTS WILL STAY HIGH OVERNIGHT. ...MONDAY...HELD CLOSE TO EXISTING FORECAST. TEMPTATION TO ADD LOW POPS TO MOUNTAIN AREAS FOR LATE MONDAY AFTERNOON. ETA HAS BEEN TOO AGGRESSIVE WITH THE POPS AND CLOUDS OVER THE PAST FEW RUNS. MEANWHILE THE NORMALLY WET GFS HAS HELD POPS TO NEAR ZERO. IF ANYTHING DEVELOPS IT WILL BE OVER THE HIGHER TERRAIN OF THE SOUTHWEST MOUNTAINS. TIMING OF ANY SHORT WAVE FEATURE WILL BE VERY DIFFICULT AS THE TRAVEL AROUND THE OUTER EDGES OF THE UPPER RIDGE. ETA-12 IS TOO NOISY BUT GFS DOES SHOW A WEAK SHORTWAVE MOVING ACROSS SOUTHWEST MOUNTAINS LATE MONDAY. .LONG TERM... (MONDAY NIGHT THROUGH NEXT SATURDAY) WEATHER ISSUES ARE TEMPERATURES AND LOW GRADE POPS. MONDAY NIGHT...MID TO HIGH LEVEL MOISTURE DEPICTED BY MODELS...BUT WITH GOING NIL POPS FOR MONDAY AFTERNOON...DECIDED TO GO WITH POPS LESS THAN THOSE WHICH WOULD GENERATE WORDING IN ZONE FORECAST PRODUCT. TUESDAY THROUGH THURSDAY...STRONG UPPER RIDGE ENTRENCHED OVER COLORADO...WITH SOME TRAPPED MOISTURE. UPSHOT WILL BE ISOLATED DIURNAL SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN...AND LITTLE DAY TO DAY TEMPERATURE CHANGE. FRIDAY AND SATURDAY...RIDGE WEAKENS SOME AND MIGRATES OVER KANSAS... SO INHERITED ISOLATEDS THROUGHOUT THE ENTIRE AREA SEEMS RIGHT. WITH SLIGHTLY LOWER TEMPERATURES ALOFT AND MORE MOISTURE...SURFACE TEMPERATURES TRENDING DOWN LOOKS GOOD TOO. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 6:45 AM MDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUN 19 2005 COZ058>089-093>099-201400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY. IN ADDITION TO THE VERY WARM TO HOT AFTERNOON JUNE TEMPERATURES... ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED BEGINNING TUESDAY AND THEN CONTINUING INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:16 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jun 20, 5:27 PM MDT | Flash Flood Warning | PUB | Teller | 93 min |
| Jun 20, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 73 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.